MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR INTERFACE; CAT
Model Number OPT312
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The optiflow junior cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the opt312 optiflow junior nasal cannulas was returned to f&p healthcare in (b)(4) and was visually inspected.Results: visual inspection revealed that the loop pads (wigglepad padding) had peeled off from both sides of the cannula.There is glue residue on the surface of the cannula where the loop pads are attached.Conclusion: we are unable to determine what caused the loop pads to become detached.The wigglepads can become soiled with patient secretions over time and our user instructions warn the user to replace them when necessary; spare wigglepads are available for this purpose.Loop pads are bonded to the infant optiflow cannula using specialised primer and cyanoacrylate glue, in addition to the adhesive on the loop pad's backing.The bond strength of the loop pads to the cannula exceeds the bond strength of the loop pads to the hook on the wigglepads.The user instructions that accompany the opt312 optiflow junior nasal cannula state the following: - "ensure skin is dry/prepared." - "check cannula remains secure on the face.Replace wigglepads if required.".
 
Event or Problem Description
A distributor in (b)(6) reported on behalf of a hospital that the loop pad on an opt312 junior interface wigglepad had come loose from the plastic.There was no patient consequence.

Brand Name
OPTIFLOW JUNIOR INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key7917300
Report Number9611451-2018-00830
Device Sequence Number1594423
Product Code CAT
UDI-Device Identifier09420012432278
UDI-Public(01)09420012432278(10)2100361779(11)171117
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT312
Device Catalogue NumberOPT312
Device Lot Number2100361779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1